Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 115, NWS Nashville, TN

July 7, 2015Jackson County, Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2015, 7:54 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 7:54 PM CDT (00:54 UTC)
Expired
Jul 7, 2015, 8:30 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS54 KOHX 080054
SVROHX
TNC087-133-141-080130-
/O.NEW.KOHX.SV.W.0115.150708T0054Z-150708T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 830 PM CDT

* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAXTER...OR
  12 MILES WEST OF COOKEVILLE...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  COOKEVILLE AROUND 805 PM CDT.
  ALGOOD AROUND 810 PM CDT.
  MONTEREY AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RICKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3638 8526 3611 8520 3607 8569 3607 8575
      3608 8578 3612 8580 3615 8581 3617 8581
      3617 8579 3618 8579 3618 8580 3620 8580
      3620 8581 3622 8578 3625 8579
TIME...MOT...LOC 0053Z 260DEG 50KT 3617 8572 

HAIL...<.75IN
WIND...60MPH
 
$$

27
1 follow-up statement
777 
WWUS54 KOHX 080110
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT TUE JUL 7 2015

TNC087-133-141-080130-
/O.CON.KOHX.SV.W.0115.000000T0000Z-150708T0130Z/
PUTNAM TN-JACKSON TN-OVERTON TN-
810 PM CDT TUE JUL 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PUTNAM...SOUTHEASTERN JACKSON AND SOUTHWESTERN OVERTON
COUNTIES...

AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALGOOD...OR
NEAR COOKEVILLE...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MONTEREY AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RICKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3638 8526 3611 8520 3608 8563 3628 8567
TIME...MOT...LOC 0109Z 260DEG 50KT 3621 8543 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:03 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 7, 4:03 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT TUE JUL 7 2015

.DISCUSSION...
WILL BREAK OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH
SHWRS/TSTMS MOVING INTO MID STATE. OTHERWISE...WENT CLOSE
TO REASONING OF MORNING SUITE OF FORECAST PRODUCTS AND
FORECAST REASONING KEEPING SHWRS AND TSTMS IN THE FORECAST FOR
TONIGHT THRU THU NIGHT WITH MAINLY ISO SHWRS/TSTMS EXPECTED
AND NEAR SEASONAL TEMPS. LOOK FOR UPPER LEVEL RIDGING INFLUENCES
TO BUILD INTO THE REGION LATER IN THE WORK WEEK...OVER THIS
WEEKEND...AND INTO THE FIRST PART OF NEXT WEEK...ALLOWING FOR
A DRYING BUT WARMING TREND.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  90  73  91 /  40  30  10  20
CLARKSVILLE    72  87  72  87 /  60  40  20  20
CROSSVILLE     70  84  70  86 /  40  30  10  10
COLUMBIA       72  91  72  92 /  40  20  10  10
LAWRENCEBURG   72  90  71  92 /  20  20  10  10
WAVERLY        72  89  72  89 /  60  30  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 7, 5:50 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
550 AM CDT TUE JUL 7 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
550 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 7, 6:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     5 N GREEN HILL          36.31N  86.57W
07/07/2015  M56 MPH          SUMNER             TN   BROADCAST MEDIA

            56 MPH GUST MEASURED BY HOME ANEMOMETER

&&

EVENT NUMBER OHX1500644

11
Special weather statement, Jul 7, 6:30 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT TUE JUL 7 2015

TNZ009-010-030-031-080000-
MACON TN-SMITH TN-JACKSON TN-CLAY TN-
630 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
CLAY...NORTHEASTERN SMITH AND NORTHERN JACKSON COUNTIES UNTIL 700 PM
CDT...

AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED BOILING SPRINGS...OR 8 MILES SOUTHEAST OF LAFAYETTE...MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESBORO...RED BOILING SPRINGS...RED BOILING SPRING...PLEASANT
SHADE...WHITLEYVILLE AND MOSS.

LAT...LON 3636 8550 3636 8596 3655 8599 3662 8565
      3662 8554
TIME...MOT...LOC 2330Z 260DEG 35KT 3648 8589

27
Special weather statement, Jul 7, 6:54 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 PM CDT TUE JUL 7 2015

TNZ028-080030-
WILSON TN-
654 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY UNTIL 730 PM CDT...

AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELINDA CITY...OR 7 MILES SOUTHWEST OF LEBANON...MOVING NORTHEAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...MOUNT JULIET...WATERTOWN...BELINDA CITY...RURAL HILL...
DICKERSON CHAPEL RECREATION AREA...GLADEVILLE AND TUCKERS CROSSROADS.

LAT...LON 3632 8619 3632 8617 3630 8614 3624 8612
      3623 8612 3605 8605 3604 8605 3603 8604
      3605 8644 3609 8649 3619 8652 3631 8627
      3630 8627 3630 8625 3632 8625 3634 8621
TIME...MOT...LOC 2353Z 247DEG 38KT 3614 8642

27
Special weather statement, Jul 7, 6:55 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT TUE JUL 7 2015

TNZ028-062-063-080045-
CANNON TN-WILSON TN-RUTHERFORD TN-
655 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD...SOUTHEASTERN
WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 745 PM CDT...

AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERHILL...OR 9 MILES NORTH OF MURFREESBORO...MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...WALTERHILL...AUBURNTOWN...
READYVILLE...MILTON...CEDARS OF LEBANON STATE PARK AND LASCASSAS.

LAT...LON 3604 8605 3603 8604 3571 8620 3590 8655
      3606 8651
TIME...MOT...LOC 2355Z 278DEG 33KT 3599 8644

27
Special weather statement, Jul 7, 6:58 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT TUE JUL 7 2015

TNZ009-028>030-080030-
TROUSDALE TN-MACON TN-SMITH TN-WILSON TN-
658 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...TROUSDALE...
NORTHEASTERN WILSON AND NORTHERN SMITH COUNTIES UNTIL 730 PM CDT...

AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTSVILLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL RECREATION
AREA...DIXON SPRINGS AND PLEASANT SHADE.

LAT...LON 3650 8587 3631 8584 3629 8585 3628 8584
      3624 8583 3626 8624 3642 8626
TIME...MOT...LOC 2357Z 265DEG 26KT 3634 8615

27
Special weather statement, Jul 7, 7:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE JUL 7 2015

TNZ028-030-032-064-080100-
PUTNAM TN-DE KALB TN-SMITH TN-WILSON TN-
722 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE KALB...WEST CENTRAL
PUTNAM...SOUTHEASTERN WILSON AND SOUTHERN SMITH COUNTIES UNTIL 800 PM
CDT...

AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WATERTOWN...OR 12 MILES SOUTHEAST OF LEBANON...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WATERTOWN...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...
ALEXANDRIA...DOWELLTOWN...LIBERTY...CENTER HILL LAKE AND EDGAR EVANS
STATE PARK.

LAT...LON 3627 8584 3625 8582 3625 8580 3624 8578
      3625 8578 3624 8577 3623 8574 3623 8571
      3600 8569 3599 8626 3617 8627 3628 8584
TIME...MOT...LOC 0022Z 257DEG 46KT 3610 8615

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:22 PM CDTSpecial Weather StatementOHXSmith38 min
Jul 7, 8:06 PM CDTSpecial Weather StatementOHXMontgomery, Stewart39 min
Jul 7, 8:29 PM CDTSpecial Weather StatementOHXFentress, Overton46 min
Jul 7, 8:47 PM CDTSpecial Weather StatementOHXRobertson43 min
Jul 8, 1:11 AM CDTSpecial Weather StatementOHXDeKalb, Putnam49 min
Jul 8, 1:35 AM CDTSpecial Weather StatementOHXPutnam40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.